Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 65, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 31, 2013, 3:26 PM EDT for Botetourt County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 3:26 PM EDT (19:26 UTC)
- Expired
- Aug 31, 2013, 7:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WGUS51 KRNK 311926
FFWRNK
VAC023-312330-
/O.NEW.KRNK.FF.W.0065.130831T1926Z-130831T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 730 PM EDT
* AT 324 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TROUTVILLE...
BLUE RIDGE...
CLOVERDALE...
LAYMANTOWN...
AND DALEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS ON ROADWAYS AND
UNDERPASSES. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND
DON'T DROWN! STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3739 7980 3738 7980 3738 7977 3735 7979
3731 7985 3733 7986 3736 7995 3739 8000
3745 7993
$$
DS2 follow-up statements
466
WGUS71 KRNK 312028
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT SAT AUG 31 2013
VAC023-312330-
/O.CON.KRNK.FF.W.0065.000000T0000Z-130831T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOTETOURT VA-
428 PM EDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
AT 427 PM EDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS THAT
PROMPTED THE WARNING HAVE EXITED THE WARNED AREA. UP TO TWO INCHES
OF RAIN HAVE FALLEN. FLASH FLOODING IS STILL EXPECTED AS RUNOFF FROM
EARLIER RAINS COLLECT IN STREAMS...CREEKS AND LOW LYING AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TROUTVILLE...
BLUE RIDGE...
CLOVERDALE...
LAYMANTOWN...
AND DALEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS ON ROADWAYS AND
UNDERPASSES. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND
DON'T DROWN! STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3739 7980 3738 7980 3738 7977 3735 7979
3731 7985 3733 7986 3736 7995 3739 8000
3745 7993
$$
DS872
WGUS71 KRNK 312132
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT SAT AUG 31 2013
VAC023-312139-
/O.CAN.KRNK.FF.W.0065.000000T0000Z-130831T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOTETOURT VA-
532 PM EDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING FOR
AND SOUTHWESTERN BOTETOURT COUNTY IS CANCELLED...
THUNDERSTORMS...WHICH EARLIER PROMPTED THE FLASH FLOOD WARNING FOR
THIS AREA HAVE MOVED WELL EAST OF THE AREA. GENERAL RAINFALL WITHIN
THE FLASH FLOOD WARNING AREA WAS IN THE 1.0 TO 1.5 INCH RANGE
BETWEEN 2 PM AND 4 PM THIS AFTERNOON. THUS..FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT AND THUS THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3739 7980 3738 7980 3738 7977 3735 7979
3731 7985 3733 7986 3736 7995 3739 8000
3745 7993
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 1:30 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 31, 1:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 130 PM EDT SAT AUG 31 2013 .SYNOPSIS... A WARM FRONT MOVES EAST ACROSS THE AREA THIS AFTERNOON. MEANWHILE...A COLD FRONTAL BOUNDARY WILL SAG SOUTHEAST TO THE OHIO RIVER BY SUNDAY BEFORE DISSIPATING. THE NEXT MAIN FRONT WILL MOVE IN MONDAY AND BRING A DRIER AIRMASS TO THE REGION FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM EDT SATURDAY... TWO SHORT WAVES COMING ACROSS THE OHIO VALLEY THIS MORNING. THE NORTHERN WAVE IS EXPECTED TO TRACK EAST INTO NORTHERN VIRGINIA. STORMS WITH THIS WAVE HAVE BEEN WEAKENING AS THE GUST FRONT OUT RUNS THE PRECIPITATION. THIS GUST FRONT...COMING ACROSS THE ALLEGAHNY HIGHLANDS AND SE WV AT 130 PM...MAY PLAY A ROLE WITH AFTERNOON CONVECTION ACROSS THE NORTHERN AND EASTERN PORTIONS OF RNK CWA. THE SOUTHERN SECOND WAVE COMING ACROSS NORTHERN KY HAS THE STRONGER STORMS THIS MORNING. THE BEHAVIOR OF THIS LINE AND CORFIDI VECTORS FOR THIS AFTERNOON HAS THESE STORMS DIVING SOUTHEASTWARD TOWARDS TENNESSEE. IF THIS IS THE CASE...THE FOCUS FOR THE STRONGER ACTIVITY MAY STAY TO OUR SOUTHWEST. HOWEVER AT 130 PM...OUTFLOW BOUNDARIES GENERATING STORMS ACROSS EXTREME SW VA. THESE STORMS WILL MOVE ACROSS THE MOUNTAINS THROUGH THE REST OF THE AFTERNOON. BY LATE AFTERNOON...STORMS SHOULD BE ALONG THE BLUE RIDGE. THESE STORMS MAY DECAY TRACKING EAST...THEN OUTFLOW BOUNDARIES AND A SURFACE LEE TROUGH WILL HAVE STORMS FIRING IN THE PIEDMONT LATE THIS AFTERNOON AND EVENING. IF THESE SHOWERS WEAKEN IN WESTERLY FLOW...THE NORTHERN WAVE AND OUTFLOW BOUNDARY SHOULD WORK WITH A LEE TROUGH IN THE EAST TO BRING SOME STRONGER TO POSSIBLE ISOLATED SEVERE STORMS TO THE PIEDMONT. PREVIOUS VALID DISCUSSION... LOOKING AT SMALL AREA OF CONVECTION OVER NE TN/SW VA INTO WRN NC THIS MORNING IN ASSOCIATION WITH WEAK WARM FRONT SITUATED ACROSS ERN KY INTO WRN NC. WILL HAVE POPS AROUND THIS AREA IN THE LOW CHANCE RANGE/SLIGHT CHANCE RANGE THRU DAWN. EXPECT PATCHY FOG THIS MORNING AS WELL. TODAY...THIS WARM FRONT WORKS ENE INTO THE BLUE RIDGE AND NRN VA...WITH UPSTREAM SHORTWAVE WORKING FROM OHIO AROUND DAWN INTO WRN MD/ERN WV BY LATE AFTERNOON. MAIN FOCUS FOR ORGANIZED CONVECTION LOOKS TO STAY JUST NORTH OF US TODAY...BUT PLENTY OF LOW LVL MOISTURE/THETA-E AND INSTABILITY WILL ALLOW FOR SHOWERS AND STORMS TO DEVELOP/MOVE INTO THE MTNS THIS MORNING THEN SLIDE EAST TOWARD THE PIEDMONT IN THE AFTERNOON. OVERALL THE CONVECTION WILL BE SCATTERED WITH BEST FOCUS STAYING ACROSS THE MTNS IN THE HIGHER THETA-E AIR. SKIES WILL START OUT CLEAR TO PC IN THE EAST TO MOSTLY CLOUDY OVER THE FAR SW THIS MORNING...THEN CU/TCU EXPECTED TO DEVELOP IN THE LATE MORNING THRU AFTERNOON. SW FLOW WILL PROVIDE ENOUGH MIXING TO GET SUNSHINE AT ALL LOCATIONS SO SKIES OVERALL WILL RANGE FROM MOSTLY SUNNY IN THE EAST TO PARTLY SUNNY IN THE WEST EARLY THEN 50/50 OUTSIDE OF THUNDERSTORMS THIS AFTERNOON. WITH WARM FRONT SCOURING OUT THE INSITU WEDGE LEANED HIGHS TOWARD THE MAV OUT EAST THEN TOWARD COOLER MET IN THE WEST GIVEN BETTER THREAT OF STORMS. STILL WARM WITH HIGHS RANGING FROM THE LOWER 80S WEST TO UPPER 80S/NEAR 90 PIEDMONT. TONIGHT...THE SHORTWAVE EXITS EAST SWINGING A VORT EAST OF THE PIEDMONT BY MIDNIGHT. COULD SEE RESIDUAL SHOWERS/STORMS ACROSS THE EAST...BUT MAINLY ISOLATED. NEXT UPSTREAM SHORTWAVE SWINGS ACROSS OHIO/INDIANA AFTER MIDNIGHT INTO WV. THE LATEST ECMWF APPEARS JUST A TAD SLOWER THAN THE NAM/GFS WITH THIS FEATURE AND GIVEN THE WEAK FLOW ALOFT...THINK THIS SLOWER SOLUTION WILL BE MORE CORRECT. STILL APPEARS ORGANIZED STORMS ACROSS THE OHIO VALLEY MAY REACH THE SE WV COUNTIES TOWARD DAWN SUNDAY SO KEPT POPS IN THE CHANCE RANGE ALL NIGHT HERE SEEING THAT THE AIRMASS STAYS IN FAVORABLE CONDITIONS FOR SHOWERS/STORMS TO LINGER ALL NIGHT WITH OUTFLOW INTERACTIONS. WARM/MUGGY WITH LOWS MID 60S WEST TO UPPER 60S/AROUND 70 EAST. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 400 AM EDT SATURDAY... WILL START SUNDAY MORNING OFF WITH SPOTTY SHOWERS AND THUNDERSTORMS...MAINLY ACROSS OUR FAR WESTERN RIDGELINES...WITH COVERAGE INCREASING AND SPREADING EAST THROUGH THE DAY AS AN UPPER LEVEL TROUGH APPROACHES...SHIFTING WINDS ALOFT MORE SOUTHWESTERLY AND LESS DOWNSLOPE WHILE AT THE SAME TIME INCREASING ATMOSPHERIC INSTABILITY. BELIEVE THE BETTER CHANCES FOR STRONG STORMS... ALTHOUGH STILL ONLY A MARGINAL THREAT...WILL BE FOUND ACROSS THE PIEDMONTS WHERE BETTER HEATING/DESTABILIZATION WILL TAKE PLACE. LOCALLY HEAVY RAIN WILL ALSO BE A POSSIBILITY AS TROPICAL MOISTURE POOLS ACROSS THE REGION AHEAD OF AN APPROACHING COLD FRONT...AND LIGHT UPPER LEVEL WINDS WILL RESULT IN SLOW STORM MOVEMENT. MONDAY WILL BE SIMILAR TO SUNDAY IN MANY WAYS...WITH SHOWERS AND THUNDERSTORMS DEVELOPING WITH AFTERNOON HEATING AS THE COLD FRONT PROGRESSES EAST FROM THE MISSISSIPPI RIVER VALLEY. CONFIDENT IN GOING WITH LIKELY RAIN CHANCES ACROSS THE MOUNTAINS DURING THE AFTERNOON AND EVENING. HOWEVER...THE BASE OF THE UPPER TROUGH WILL BE PASSING OVERHEAD...SHIFTING OUR MID AND UPPER LEVEL WINDS MORE WESTERLY AND DOWNSLOPE...WHICH WILL BEGIN TO ACT AGAINST THE CONVECTION IN THE PIEDMONTS. AS SUCH...KEPT RAIN CHANCES EAST OF THE BLUE RIDGE IN THE CHANCE CATEGORY...AND WILL BE LOOKING FOR MORE PULSE VARIETY STORMS THERE. OUTSIDE OF THAT...LOCALLY HEAVY RAIN AND A FEW STRONG STORMS WILL AGAIN BE POSSIBLE INTO LATE EVENING. THE COLD FRONT WILL ENTER OUR SOUTHEAST WEST VIRGINIA COUNTIES EARLY TUESDAY MORNING...AND WILL CONTINUE EAST...EXITING OUR AREA TOWARD THE COAST DURING THE AFTERNOON. THE TRULY DRIER AIR WILL LAG A FEW HOURS BEHIND THE FRONT...SO MAY SEE A FEW SHOWERS AND THUNDERSTORMS DEVELOP SOUTH OF INTERSTATE 81 DURING THE AFTERNOON...BUT ANY CONVECTION ACROSS OUR AREA WILL DIMINISH QUICKLY DURING THE EVENING AS HEATING ENDS. CANADIAN HIGH PRESSURE WILL THEN CONTROL OUR WEATHER PATTERN THROUGH THE REST OF THE NIGHT. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 400 AM EDT SATURDAY... A STRONG RIDGE CONTINUES IN THE WEST...WHILE AMPLIFYING TROUGH ANTICIPATED IN THE EAST. HIGH PRESSURE WILL CONTROL OUR WEATHER PATTERN FOR WEDNESDAY AND THURSDAY...RESULTING IN DRY CONDITIONS WITH MOSTLY CLEAR SKIES...OUTSIDE OF EARLY MORNING FOG. ANOTHER COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION FOR THE END OF THE WORKWEEK AND...ALTHOUGH THERE WILL BE VERY LITTLE RETURN MOISTURE BUILDING INTO THE AREA...FELT THAT THERE WAS JUST ENOUGH MOISTURE AND INSTABILITY TO ADD THE MENTION OF ISOLATED TO SCATTERED CONVECTION WITH FRONTAL BOUNDARY. TEMPERATURES DURING THE PERIOD WILL RUN COOLER THAN NORMAL FOR OUR AREA...RANGING FROM THE MID 70S IN THE WEST TO LOWER 80S IN THE EAST FOR DAILY HIGHS. LOW TEMPERATURES WILL GENERALLY BE FROM THE UPPER 40S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... AS OF 115 PM EDT SATURDAY... CONVECTION IS TRACKING SOUTHEAST ALONG A WARM FRONT THIS AFTERNOON. MAIN CONVECTION IS TRACKING ACROSS WESTERN KENTUCKY AND MAY STAY SOUTH OF THE AREA. HOWEVER NEW DEVELOP FROM OUTFLOW BOUNDARIES WILL DISRUPT TRAVEL ACROSS EXTREME SW VA THROUGH EARLY THIS AFTERNOON. BLUEFIELD IS THE ONLY AIRPORT IN THE PATH OF THESE STORMS. THESE THUNDERSTORMS WILL IMPACT BLF THROUGH 19Z TODAY...THEN LIGHT SHOWERS UNTIL SUNSET. THUNDERSTORM COVERAGE APPEARS TO BE TRACKING TO THE EAST-SOUTHEAST STAYING SOUTH BCB/ROA THROUGH MID AFTERNOON. OUTFLOW BOUNDARIES WILL LIKELY BRING CONVECTION OVER THESE AIRPORTS THIS AFTERNOON. TIMING AND CONFIDENCE IN QUESTION...THEREFORE WILL KEEP VCTS FOR NOW AND AMEND IF NEEDED. LYH/DAN MAY ALSO SEE A FEW STORMS LATE THIS AFTERNOON INTO THIS EVENING. CONFIDENCE IS LOW ON TIMING AND AREAL COVERAGE TO ALSO ONLY HAVE VICINITY WORDING. LOOKS LIKE THE SHOWERS/STORMS WANE OVERALL THIS EVENING WITH LOSS OF HEATING AND BEING BETWEEN TWO UPPER WAVES. NEXT WAVE ARRIVES SUNDAY WITH ANOTHER THREAT OF STORMS...EVEN HIGHER AS FRONT APPROACHES. PRIOR TO THIS APPEARS ENOUGH CLEARING FOR FOG DEVELOPMENT AT LEAST AT BCB/BLF/LWB AFTER MIDNIGHT. COLD FRONT NOT EXPECTED TO MOVE THROUGH UNTIL MONDAY WITH DRIER AIR PUNCHING IN BEHIND FOR TUE-WED. VFR EXPECTED MOST OF THE TIME OUTSIDE OF CONVECTION AND ANY LATE NIGHT/EARLY MORNING FOG AND/OR LOWER STRATUS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...RCS/WP SHORT TERM...NF LONG TERM...KK/NF AVIATION...RCS/WP
Hazardous weather outlook, Aug 31, 3:44 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 AM EDT SAT AUG 31 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-010745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 344 AM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. EXPECT SCATTERED THUNDERSTORMS LATE THIS MORNING THROUGH TONIGHT TO BRING AT TIMES...HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND POSSIBLY GUSTY TO DAMAGING WINDS. LOCALIZED FLOODING IS NOT OUT OF THE QUESTION ESPECIALLY IN THE MOUNTAINS AND URBAN AREAS AS THESE STORMS WILL NOT BE MOVING TOO FAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING SUNDAY AND MONDAY. A FEW STORMS BOTH DAYS MAY BECOME STRONG TO SEVERE...AND CAPABLE OF PRODUCING DAMAGING WINDS. IN ADDITION...THESE STORMS WILL LIKELY BE SLOW MOVING...AND CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. FOR TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 2:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT SAT AUG 31 2013
VAZ011-014-311915-
MONTGOMERY VA-GILES VA-
248 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
GILES COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 315 PM EDT
* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KIMBALLTON...MOVING TO THE SOUTHEAST AT
20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT...
PEARISBURG...
KIMBALLTON...
PEMBROKE...
AND EGGLESTON.
LAT...LON 3730 8044 3719 8060 3721 8061 3724 8061
3723 8065 3723 8067 3735 8078 3739 8073
3740 8069
TIME...MOT...LOC 1843Z 310DEG 18KT 3734 8069
DSSpecial weather statement, Aug 31, 2:49 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT SAT AUG 31 2013
NCZ019-311915-
WILKES NC-
249 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 315 PM EDT
* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABSHERS TO
BOOMER...MOVING TO THE SOUTHEAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
TRAPHILL...
BOOMER...
AND MULBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3607 8133 3639 8113 3641 8112 3642 8110
3630 8093 3628 8091 3603 8106 3604 8114
3603 8117 3604 8120 3602 8127
TIME...MOT...LOC 1847Z 321DEG 14KT 3636 8108 3606 8126
DSSpecial weather statement, Aug 31, 2:53 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 253 PM EDT SAT AUG 31 2013 VAZ023-024-311930- ROCKBRIDGE VA-BOTETOURT VA- 253 PM EDT SAT AUG 31 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... WESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA... NORTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 330 PM EDT * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GALA...MOVING TO THE SOUTHEAST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GALA. LAT...LON 3769 7984 3777 7978 3775 7958 3760 7964 TIME...MOT...LOC 1852Z 293DEG 12KT 3771 7975 DS
Special weather statement, Aug 31, 3:02 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT SAT AUG 31 2013
VAZ022-023-311930-
ROANOKE VA-BOTETOURT VA-
302 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DALEVILLE...MOVING TO THE SOUTHEAST AT
15 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TROUTVILLE...
HOLLINS...
BLUE RIDGE...
CLOVERDALE...
AND LAYMANTOWN.
LAT...LON 3741 7981 3739 7980 3729 7986 3738 8004
3746 7999
TIME...MOT...LOC 1900Z 300DEG 14KT 3739 7996
DSSpecial weather statement, Aug 31, 3:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT SAT AUG 31 2013 VAZ011-013-014-311945- MONTGOMERY VA-GILES VA-PULASKI VA- 321 PM EDT SAT AUG 31 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... WESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA... EASTERN GILES COUNTY IN SOUTHWEST VIRGINIA... NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 345 PM EDT * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM NEWPORT TO DUBLIN...MOVING TO THE SOUTHEAST AT 10 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS. * LOCATIONS IMPACTED INCLUDE... NEWPORT... RADFORD... DUBLIN... MOUNTAIN LAKE... AND PRICES FORK. LAT...LON 3729 8042 3702 8061 3710 8078 3737 8056 TIME...MOT...LOC 1920Z 311DEG 11KT 3730 8056 3711 8071 DS
Special weather statement, Aug 31, 3:22 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT SAT AUG 31 2013
VAZ013-016-017-311945-
PULASKI VA-FLOYD VA-CARROLL VA-
322 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
WESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
NORTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALLISONIA TO GALAX
HILLSVILLE AIRPORT...MOVING TO THE EAST AT 20 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
INDIAN VALLEY...
ALLISONIA...
COPPER VALLEY...
DUGSPUR...
AND SYLVATUS.
LAT...LON 3679 8082 3686 8080 3688 8075 3693 8078
3701 8076 3701 8055 3698 8054 3701 8051
3699 8050 3699 8048 3673 8056
TIME...MOT...LOC 1920Z 280DEG 18KT 3697 8072 3681 8078
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:11 PM EDT | Special Weather Statement | RNK | Tazewell | 64 min |
| Aug 31, 1:13 PM EDT | Special Weather Statement | RNK | Craig | 62 min |
| Aug 31, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 62 min |
| Aug 31, 2:25 PM EDT | Special Weather Statement | RNK | Wythe | 35 min |
| Aug 31, 2:31 PM EDT | Special Weather Statement | RNK | City of Salem | 29 min |
| Aug 31, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 53 min |
| Aug 31, 2:48 PM EDT | Special Weather Statement | RNK | Giles | 27 min |
| Aug 31, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 54 min |
| Aug 31, 2:53 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Aug 31, 3:02 PM EDT | Special Weather Statement | RNK | City of Roanoke | 28 min |
| Aug 31, 3:18 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Aug 31, 3:21 PM EDT | Special Weather Statement | RNK | City of Radford | 24 min |
| Aug 31, 3:22 PM EDT | Special Weather Statement | RNK | Carroll | 23 min |
| Aug 31, 3:33 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| Aug 31, 3:42 PM EDT | Special Weather Statement | RNK | Montgomery | 33 min |
| Aug 31, 3:51 PM EDT | Special Weather Statement | RNK | Carroll | 24 min |
| Aug 31, 4:03 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 31, 4:12 PM EDT | Special Weather Statement | RNK | City of Roanoke | 33 min |
| Aug 31, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 53 min |
| Aug 31, 4:27 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 63 min |
| Aug 31, 4:34 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 41 min |
| Aug 31, 4:45 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 60 min |
| Aug 31, 4:51 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, City of Martinsville | 54 min |
| Aug 31, 5:09 PM EDT | Special Weather Statement | RNK | Campbell | 66 min |
| Aug 31, 5:20 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 55 min |
| Aug 31, 5:45 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 60 min |
| Aug 31, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 60 min |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.